Wildfire, Dallas
- When
- January 23, 11:00 AM CST to 4:30 PM CST
- Where
- Dallas forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
A lack of recent rain, dormant vegetation, low relative humidities, and gusty winds made conditions favorable for the spread of wildfires on the 23rd. 5 miles northeast of Fordyce in Dallas County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A lack of recent rain, dormant vegetation, low relative humidities, and gusty winds made conditions favorable for the spread of wildfires on the 23rd. The Fordyce Fire burned 210 acres about 1.5 miles northeast of Fordyce in Dallas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 23, 5:30 AM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 530 AM CST THU JAN 23 2014 .AVIATION... OVERALL VFR FLIGHT CONDITIONS WILL BE SEEN IN THE NEXT 24 HOURS. VFR CEILINGS WILL BE SEEN ESPECIALLY WITH A COLD FRONT AS IT MOVES THROUGH AR IN THE NEXT 12 TO 18 HOURS. THE COLD FRONT WILL MOVE THROUGH THE STATE AND BRING NW TO NE WINDS OF 10 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH DURING THE DAY. WINDS WILL BECOME ELEVATED IN THE NORTH EARLY THIS MORNING...CENTRAL AREAS AROUND SUNRISE TO THIS MORNING...THEN SOUTHERN AREAS LATER IN THE MORNING. THE SURFACE HIGH PRESSURE SETTLES OVER THEN SOUTH OF AR TONIGHT...AND WINDS LOWER SIGNIFICANTLY. (59) && .PREV DISCUSSION... /ISSUED 239 AM CST THU JAN 23 2014/ .SHORT TERM...TODAY THROUGH SUNDAY STRONG ARCTIC COLD FRONT JUST PUSHING INTO NRN AR EARLY THIS MORNING...WITH BREEZY CONDITIONS DEVELOPING ALONG AND BEHIND THIS FRONT. THIS FRONT WILL MOVE SOUTH THROUGH THE CWA THROUGH THE REST OF THE MORNING...WITH TEMPS DROPPING DOWN INTO THE UPPER SINGLE DIGITS AND LOW TEENS ACROSS THE NRN COUNTIES BY MID MORNING...TO THE UPPER TEENS AND 20S ACROSS CENTRAL AND SRN SECTIONS OF THE STATE. CANNOT RULE OUT A FEW FLURRIES BEHIND THIS FRONT...BUT VERY DRY AIR WILL KEEP MOST LOCATIONS DRY. WITH DROPPING TEMPS AND INCREASING WINDS...WIND CHILLS ACROSS NRN SECTIONS OF THE STATE WILL DROP BELOW ZERO THIS MORNING. SOME LOCATIONS COULD SEE WIND CHILL VALUES AS LOW AS 10 BELOW ZERO. CONTINUE THE WIND CHILL ADV FOR THIS REASON...WITH NO CHANGES IN TIME OR AREA. EXPECT WINDS OF 15 TO 25 MPH THROUGH MIDDAY AND MID AFTERNOON FOR MOST OF THE CWA. SOME GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE...WITH THE LAKE WIND ADV ALSO CONTINUING. TEMPS WILL REMAIN WELL BELOW NORMAL THIS THU AFTERNOON...WITH TEMPS LIKELY TO ONLY WARM INTO THE 20S AND 30S. WINDS WILL BECOME LIGHT TO CALM OVERNIGHT INTO FRI MORNING...ALLOWING TEMPS TO DROP RAPIDLY BACK INTO THE SINGLE DIGITS AND TEENS. WIND CHILLS WILL NOT BE AS MUCH OF A CONCERN DUE TO THE LACK OF SIGNIFICANT WIND FOR MOST LOCATIONS. LOWS MAY OCCUR EARLY IN THE MORNING ACROSS THE NWRN COUNTIES BEFORE BEGINNING TO WARM BY SUNRISE DUE TO INCREASING SRLY FLOW. THIS WILL BE MOST EVIDENT IN THE HIGHER TERRAIN IN THE NWRN COUNTIES. SRLY WILL BECOME MORE WIDESPREAD DURING THE DAY ON FRI...ALLOWING FOR TEMPS TO WARM INTO THE 30S AND 40S. CONTINUED WARMING WILL BE SEEN ON SAT...WITH TEMPS UP TO NEAR OR EVEN ABOVE NORMAL. A WEAK FRONT WILL MOVE INTO THE STATE LATE SAT AFTERNOON...BUT ONLY A WIND SHIFT WILL BE SEEN. SRLY AND SWRLY FLOW WILL INTENSIFY FOR SUN...WITH TEMPS IN THE 50S AND 60S BY SUN AFTERNOON. FORECAST WILL LIKELY REMAIN DRY THROUGH THE ENTIRE PERIOD. MUCH OF THE SHORT TERM PERIOD WILL SEE ENHANCED WILDFIRE THREAT AS NO SIGNIFICANT PRECIPITATION HAS OCCURRED OVER THE LAST SEVERAL DAYS. ADD IN VERY DRY AIR MOVING INTO THE REGION...AND WITH BREEZY CONDITIONS...AND THE THREAT FOR WILDFIRES WILL BE ELEVATED EACH AFTERNOON. && .LONG TERM...MONDAY THROUGH WEDNESDAY THE EXTENDED FORECAST WILL SEE LITTLE CHANGE...WITH A DEEP UPPER TROUGH EXPANDING WEST TO MUCH OF THE U.S...WITH ONLY THE UPPER RIDGE ON THE WEST COAST. THIS WILL KEEP OVERALL DRY WEATHER AND BELOW AVERAGE TEMPERATURES FOR THE EXTENDED FORECAST. MONDAY BEGINS WITH A STRONG ARCTIC HIGH PRESSURE MOVING SOUTH OVER THE SOUTHERN PLAINS AND AR. BREEZY CONDITIONS WILL BE SEEN WITH HIGHS IN THE 30S NORTH...TO 40S SOUTH. DRY AND COLD CONDITIONS WILL BE SEEN TUESDAY AND WEDNESDAY AS THE SURFACE HIGH CENTERS OVER THE REGION. EXPECT LOWS IN THE TEENS TO SINGLE DIGITS...AND HIGHS IN THE 20S NORTH...30S CENTRAL...TO LOWER 40S SOUTH. TEMPERATURES WILL RISE A BIT ON WEDNESDAY...BUT WILL STILL REMAIN 5 TO 15 DEGREES BELOW NORMAL. BY LATE IN THE FORECAST...SOME MOISTURE MAY RETURN TO AR AS RESULT OF A SOUTH WIND FLOW..WITH A POSSIBLE RETURN OF SOME PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 25 8 35 28 / 0 0 0 10 CAMDEN AR 35 13 40 28 / 10 0 10 0 HARRISON AR 20 5 35 29 / 0 0 0 0 HOT SPRINGS AR 32 11 39 28 / 10 0 0 0 LITTLE ROCK AR 31 12 37 28 / 10 0 0 0 MONTICELLO AR 33 15 38 28 / 10 0 10 0 MOUNT IDA AR 31 7 39 28 / 10 0 0 0 MOUNTAIN HOME AR 22 7 36 28 / 0 0 0 10 NEWPORT AR 25 9 34 28 / 0 0 0 10 PINE BLUFF AR 31 12 38 27 / 10 0 0 0 RUSSELLVILLE AR 28 9 39 26 / 0 0 0 0 SEARCY AR 27 7 34 26 / 0 0 0 0 STUTTGART AR 29 10 35 27 / 10 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL NOON CST TODAY FOR BAXTER-BOONE-FULTON- INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY-SHARP-STONE. WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR BAXTER-BOONE-FULTON- INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY-SHARP-STONE. LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...62 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU JAN 23 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY WILL BE IN EFFECT FOR NORTHERN ARKANSAS UNTIL NOON CST TODAY AS A COLD FRONT MOVES THROUGH ARKANSAS. IT WILL ELEVATE NORTHWEST TO NORTH WINDS AT 10 TO 25 MPH...WITH SOME GUSTS AROUND 30 MPH POSSIBLE. ALSO...DUE TO MORNING TEMPERATURES IN THE TEENS AND THE ELEVATED WINDS...WIND CHILL TEMPERATURES WILL LOWER TO BELOW ZERO DEGREES IN SPOTS OVER NORTHERN ARKANSAS. A WIND CHILL ADVISORY WILL BE IN EFFECT UNTIL NOON CST TODAY. ADDITIONALLY...A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...FOR PARTS OF CENTRAL AND SOUTHERN ARKANSAS. WINDS WILL BE NORTHERLY AT 10 TO 25 MPH...WITH GUSTS OF 25 TO 35 MPH POSSIBLE. THE BREEZY CONDITIONS WILL THEN LESSEN OVER THE AREA BY LATE THIS AFTERNOON. THE WILD FIRE DANGER THREAT WILL REMAIN ELEVATED TODAY DUE TO LOWER RELATIVE HUMIDITY...ELEVATED WINDS AND DRY FUEL MOISTURE LEVELS. WINDS WILL START LIGHT TODAY BUT THEN AS A DRY COLD FRONT MOVES THROUGH...SWITCH TO THE NORTHWEST TO NORTH AND INCREASE TO 10 TO 25 MPH WITH SOME GUSTS TO AROUND 30 MPH. COMBINE THIS WITH DRY FUEL MOISTURE LEVELS...AND THE WILD FIRE THREAT WILL BE ELEVATED. THE ARKANSAS FORESTRY COMMISSION HAS DETERMINED THAT THE ENTIRE STATE HAS A MODERATE WILDFIRE DANGER...WITH A HIGH WILDFIRE DANGER IN CENTRAL ARKANSAS. BURN BANS HAVE ALSO BEEN POSTED IN SEVERAL COUNTIES. EVEN IF YOU ARE NOT IN THESE COUNTIES...OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WILD FIRE DANGER THREAT WILL REMAIN ELEVATED ON FRIDAY DUE TO LOWER RELATIVE HUMIDITY...SOMEWHAT ELEVATED WINDS AND DRY FUEL MOISTURE LEVELS. THE ARKANSAS FORESTRY COMMISSION HAS DETERMINED THAT THE ENTIRE STATE HAS A MODERATE WILDFIRE DANGER...WITH A HIGH WILDFIRE DANGER IN CENTRAL ARKANSAS. BURN BANS HAVE BEEN POSTED IN SEVERAL COUNTIES. OUTDOOR BURNING IS STRONGLY DISCOURAGED. SOME WARMING WILL BE SEEN OVER THE WEEKEND...BUT DRY WEATHER CONDITIONS WILL CONTINUE. DRY COLD FRONTS WILL CONTINUE TO MOVE THROUGH ARKANSAS EVERY TWO TO THREE DAYS INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 485139.